Alert archive / California / Wind Advisories in 2008
Wind Advisory 25, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 1, 2008, 3:49 PM PDT. It took effect at Nov 1, 2008, 4:00 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2008, 3:49 PM PDT (22:49 UTC)
- In effect from
- Nov 1, 2008, 4:00 PM PDT
- Expired
- Nov 1, 2008, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 012249 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 349 PM PDT SAT NOV 1 2008 CAZ015-020200- /O.NEW.KSTO.WI.Y.0025.081101T2300Z-081102T0200Z/ NORTHERN SACRAMENTO VALLEY- 349 PM PDT SAT NOV 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. GUSTY WINDS WILL ACCOMPANY THE COLD FRONT THIS EVENING...WITH SUSTAINED SOUTH WINDS AROUND 25 MPH POSSIBLE. WINDS GUSTS UP TO 40 MPH MAY ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PALMER
1 follow-up statement
000 WWUS76 KSTO 020150 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 650 PM PDT SAT NOV 1 2008 CAZ015-020300- /O.EXP.KSTO.WI.Y.0025.000000T0000Z-081102T0200Z/ NORTHERN SACRAMENTO VALLEY- 650 PM PDT SAT NOV 1 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... WINDS OVER THE NORTHERN SACRAMENTO VALLEY HAVE DECREASED THIS EVENING TO BELOW ADVISORY LEVELS...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM PDT THIS EVENING. $$ BARUFFALDI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:40 AM PDT, 6 hours 9 minutes earlier.
Area forecast discussion, Nov 1, 9:40 AM PDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 940 AM PDT SAT NOV 1 2008 .DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO SHOW A DEEP TROUGH OF LOW PRESSURE JUST OFF THE WEST COAST THIS MORNING...TAPPING A DECENT AMOUNT OF SUBTROPICAL MOISTURE. THE AMSU TPW PRODUCT IS ESTIMATING PRECIPITABLE WATER VALUES ALONG THE CALIFORNIA COAST RANGING BETWEEN 1.25 INCHES AND 1.5 INCHES...WITH THE OAKLAND SOUNDING THIS MORNING COMING IN WITH 1.33 INCHES. AS A RESULT...NORTHERN CALIFORNIA IS SEEING A GOOD AMOUNT OF WARM SECTOR PRECIPITATION...WITH WIDESPREAD STEADY LIGHT RAIN ACROSS THE MOST OF THE REGION. SNOW LEVELS THIS MORNING ARE STILL SOMEWHERE ABOVE 8500 FEET...AS HIGHWAY 108 HAS ALREADY BEEN CLOSED DUE TO SNOW EAST OF STRAWBERRY AND THE JUNCTION OF HIGHWAY 395. OTHERWISE...NO OTHER RESTRICTIONS HAVE BEEN REPORTED. THEREFORE...THE WINTER STORM WARNING CURRENTLY LOOKS ON TRACK..AND WILL GO INTO EFFECT LATER THIS MORNING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS ALSO BEGINNING TO MOVE ONSHORE THIS MORNING. HOWEVER...AN EMBEDDED SHORT WAVE MOVING NORTH ALONG FRONT IS HELPING TO GIVE IT A MORE NORTH AND SOUTH TYPE ORIENTATION...WHICH MAY SLOW ITS PROGRESSION INLAND A BIT. EITHER WAY...THIS SHORT WAVE IS ALSO HELPING TO ENHANCE THE FRONT...AND A FEW LIGHTNING STRIKES HAVE OCCURRED JUST OFF THE COAST. WITH GOOD DYNAMICS AND UPPER LEVEL JET SUPPORT TODAY...BELIEVE ISOLATED THUNDERSTORMS WILL BE POSSIBLE. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...AND WILL NEED TO CONTINUE TO MONITOR THE BURN AREAS CAREFULLY. AT THIS TIME THOUGH...THE FLASH FLOOD WATCH FOR DEBRIS FLOWS REMAINS IN EFFECT THROUGH TONIGHT. CURRENT FORECAST IS HANDLING THESE TRENDS WELL...AND NO UPDATE IS PLANNED AT THIS TIME. PALMER && .AVIATION...SURFACE FRONT IS JUST NOW MOVING INLAND ALONG THE COAST. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY. SHOWERS WILL BECOME MORE WIDESPREAD AS THE FRONTAL BOUNDARY PASSES THROUGH OUR CWA. VALLEY TERMINALS WILL LIKELY EXPERIENCE HEAVIER RAINFALL AFTER 18Z. VSBYS AND CIGS GENERALLY MVFR WITH PERIODS OF IFR...ESPECIALLY DURING HEAVIER SHOWERS WITH FRONTAL PASSAGE. MOUNTAINS LIKELY TO BE OBSCURED. SOUTHERLY FLOW LIGHT TO MODERATE TODAY AT 8-18 KTS WITH GUSTS 20-30 KTS POSSIBLE. MODERATE TO STRONG SOUTHWESTERLY FLOW ALOFT WITH GUSTS 40-50 KTS OVER RIDGETOPS. STRONGEST WINDS SHOULD OCCUR THIS MORNING AND AFTERNOON...DECREASING AFTER 00Z. JBB && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WARNING FROM 10 AM PDT SATURDAY TO 10 AM PST SUNDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK ABOVE 8000 FT. ...FLASH FLOOD WATCH FOR THE BURN AREAS OF SHASTA...TEHAMA AND BUTTE COUNTIES FROM THROUGH SATURDAY NIGHT... &&
Hazardous weather outlook, Nov 1, 7:00 AM PDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT NOV 1 2008 CAZ013>019-063-064-066>069-021400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SAT NOV 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG PACIFIC STORM SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA TODAY AND THIS EVENING. LIGHT PRECIPITATION EARLY THIS MORNING WILL BE FOLLOWED BY HEAVIER PRECIPITATION LATER THIS MORNING THROUGH THIS EVENING AS THE MAIN FRONTAL BAND MOVES THROUGH. THE HEAVIER PRECIPITATION COULD BRING DEBRIS FLOW PROBLEMS IN THE VICINITY OF BURN SCARS FROM FIRES LAST SUMMER. AS THE SYSTEM MOVES INTO THE SIERRA...HEAVY SNOWFALL WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. WINDY CONDITIONS ARE ALSO LIKELY OVER THE HIGHER ELEVATIONS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ESPECIALLY IN THE CENTRAL VALLEY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SNOWFALL WILL CONTINUE INTO THE MORNING HOURS OVER THE SIERRA NEVADA WITH LOWERING SNOW LEVELS. SNOW SHOWERS ARE LIKELY TO CONTINUE THROUGH THE DAY SUNDAY. ANOTHER...LESS POTENT WEATHER SYSTEM IS FORECAST TO MOVE THROUGH NORTHERN CALIFORNIA ON MONDAY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 9:21 PM PDT | Wind Advisory | STO | 5 hr | |
| Nov 1, 12:55 PM PDT | Areal Flood Advisory | STO | Amador, Calaveras, Nevada, Placer, Sacramento, San Joaquin and 3 more | 9 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.